Skip to Main Content

Representation Theory

Published by the American Mathematical Society since 1997, this electronic-only journal is devoted to research in representation theory and seeks to maintain a high standard for exposition as well as for mathematical content. All articles are freely available to all readers and with no publishing fees for authors.

ISSN 1088-4165

The 2020 MCQ for Representation Theory is 0.71.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Admissible $W$-graphs
HTML articles powered by AMS MathViewer

by John R. Stembridge
Represent. Theory 12 (2008), 346-368
Published electronically: October 9, 2008


Given a Coxeter group $W$, a $W$-graph $\Gamma$ encodes a module $M_{\Gamma }$ for the associated Iwahori-Hecke algebra $\mathcal {H}$. The strongly connected components of $\Gamma$, known as cells, are also $W$-graphs, and their modules occur as subquotients in a filtration of $M_{\Gamma }$. Of special interest are the $W$-graphs and cells arising from the Kazhdan-Lusztig basis for the regular representation of $\mathcal {H}$. We define a $W$-graph to be admissible if, like the Kazhdan-Lusztig $W$-graphs, it is edge-symmetric, bipartite, and has nonnegative integer edge weights. Empirical evidence suggests that for finite $W$, there are only finitely many admissible $W$-cells. We provide a combinatorial characterization of admissible $W$-graphs, and use it to classify the admissible $W$-cells for various finite $W$ of low rank. In the rank two case, the nontrivial admissible cells turn out to be $A$-$D$-$E$ Dynkin diagrams.
Similar Articles
  • Retrieve articles in Representation Theory of the American Mathematical Society with MSC (2000): 20F55, 20C15, 05E99
  • Retrieve articles in all journals with MSC (2000): 20F55, 20C15, 05E99
Bibliographic Information
  • John R. Stembridge
  • Affiliation: Department of Mathematics, University of Michigan, Ann Arbor, Michigan 48109-1043
  • Email:
  • Received by editor(s): June 8, 2008
  • Published electronically: October 9, 2008
  • Additional Notes: This work was supported by NSF Grant DMS–0554278.
  • © Copyright 2008 American Mathematical Society
    The copyright for this article reverts to public domain 28 years after publication.
  • Journal: Represent. Theory 12 (2008), 346-368
  • MSC (2000): Primary 20F55, 20C15; Secondary 05E99
  • DOI:
  • MathSciNet review: 2448288